Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 3, NWS Blacksburg, VA

February 6, 2020Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Feb 6, 2020, 11:33 AM EST for Tazewell County, Virginia. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2020, 11:33 AM EST (16:33 UTC)
Expired
Feb 6, 2020, 7:30 PM EST
In force
8 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Tazewell County, VA

What was reported inside it

TimeReportWhereRemark
Feb 6, 2:40 PM ESTFLOOD1 W Cedar Bluff, VACLINCH RIVER FLOODING ALONG EDGEWATER AND INDIAN SPRINGS DRIVE.
Feb 6, 5:09 PM ESTFLOOD1 Sw Richlands, VANUMEROUS ROADS ARE CLOSED DUE TO FLOODING OF THE CLINCH RIVER. SECOND STREET AND THE DALTON ADDITION BRIDGE ARE CLOSED. SEVERAL BASEMENTS, AND POSSIBLY HOUSES, ARE FLOODING AT THE END OF FAIRFAX AVENUE AND SURROUNDING STREETS. CRITTERVILLE/WILLIAMS PARK IS UND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WGUS51 KRNK 061633
FFWRNK
VAC185-070030-
/O.NEW.KRNK.FF.W.0003.200206T1633Z-200207T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
1133 AM EST Thu Feb 6 2020

...FLASH FLOOD EMERGENCY FOR TAZEWELL COUNTY. SIGNIFICANT FLOODING 
ONGOING, SHELTERS OPENING, EVACUATIONS MAY BEGIN SHORTLY ALONG THE 
CLINCH RIVER WHICH MAY REACH HEIGHTS NOT SEEN IN OVER 40 YEARS...

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Tazewell County in southwestern Virginia...

* Until 730 PM EST Thursday

* At 1128 AM EST, emergency management reported significant flooding 
  ongoing due to heavy rain across the warned area. Up to three 
  inches of rain have already fallen with rainfall continuing. Flash 
  and additional river flooding will continue and likely worsten 
  over the next few hours. The Clinch River is already above flood 
  stage, and is expected to crest around 15 feet. This would be the 
  highest river level witnessed in over 40 years, dating back to 
  1978. A Local Emergency has been declared and evacuations in 
  vicinity of the Clinch River may be needed shortly. Shelters are 
  being opened around the county in preparation.

This is a FLASH FLOOD EMERGENCY for Tazewell County, especially in 
areas along the Clinch River. This is a PARTICULARLY DANGEROUS 
SITUATION. SEEK HIGHER GROUND NOW! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3724 8173 3720 8168 3721 8156 3726 8150
      3727 8142 3734 8136 3723 8123 3721 8128
      3717 8127 3715 8133 3713 8126 3709 8128
      3704 8146 3701 8144 3699 8148 3702 8147
      3693 8168 3698 8171 3696 8178 3714 8190

$$

Morrow
3 follow-up statements
490 
WGUS71 KRNK 061836
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
136 PM EST Thu Feb 6 2020

VAC185-070030-
/O.CON.KRNK.FF.W.0003.000000T0000Z-200207T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
136 PM EST Thu Feb 6 2020

...FLASH FLOOD EMERGENCY REMAINS IN EFFECT FOR TAZEWELL COUNTY. 
SIGNIFICANT FLOODING ONGOING, SHELTERS OPENING, EVACUATIONS MAY 
BEGIN SHORTLY ALONG THE CLINCH RIVER WHICH MAY REACH HEIGHTS NOT 
SEEN IN OVER 40 YEARS...

At 131 PM EST, emergency management reported significant flooding 
continuing due to heavy rain across the warned area. Up to three 
inches of rain have already fallen with light rainfall amounts 
continuing. Flash and additional river flooding will continue and 
likely worsen over the next few hours. The Clinch River at 
Richlands is above flood stage at 13.1 feet, and is expected to 
crest around 15 feet. This would be the highest river level 
witnessed in over 40 years, dating back to 1978. Flooding is also 
ongoing along the Bluestone River at Falls Mill which has also 
surpassed flood stage. A Local Emergency has been declared and 
evacuations in vicinity of the Clinch River may be needed shortly. 
Shelters are being opened around the county in preparation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3724 8173 3720 8168 3721 8156 3726 8150
      3727 8142 3734 8136 3723 8123 3721 8128
      3717 8127 3715 8133 3713 8126 3709 8128
      3704 8146 3701 8144 3699 8148 3702 8147
      3693 8168 3698 8171 3696 8178 3714 8190

$$

Morrow
230 
WGUS71 KRNK 062045
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
345 PM EST Thu Feb 6 2020

VAC185-070030-
/O.CON.KRNK.FF.W.0003.000000T0000Z-200207T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
345 PM EST Thu Feb 6 2020

...FLASH FLOOD EMERGENCY FOR TAZEWELL COUNTY CONTINUES. SIGNIFICANT 
FLOODING ONGOING, SHELTERS OPENING, EVACUATIONS UNDERWAY ALONG THE 
CLINCH RIVER PRIMARILY NEAR RICHLANDS... 

THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EST FOR 
TAZEWELL COUNTY...

At 340 PM EST, emergency management reported significant flooding 
ongoing due to heavy rain across the warned area. Up to three inches 
of rain have already fallen with rainfall expected to continue. 
Flash and additional river flooding will continue and likely worsen 
over the next few hours. The Clinch River at Richlands is already 
above flood stage, and is expected to crest now around 14 feet. A 
Local Emergency has been declared and evacuations in vicinity of the 
Clinch River may be needed shortly. Shelters are being opened around 
the county in preparation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3724 8173 3720 8168 3721 8156 3726 8150
      3727 8142 3734 8136 3723 8123 3721 8128
      3717 8127 3715 8133 3713 8126 3709 8128
      3704 8146 3701 8144 3699 8148 3702 8147
      3693 8168 3698 8171 3696 8178 3714 8190

$$

Morrow
072 
WGUS71 KRNK 070031
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
731 PM EST Thu Feb 6 2020

VAC185-070038-
/O.EXP.KRNK.FF.W.0003.000000T0000Z-200207T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
731 PM EST Thu Feb 6 2020

...THE FLASH FLOOD WARNING FOR 
TAZEWELL COUNTY WILL EXPIRE AT 730 PM EST...

The heavy rain has ended for the evening, though additional light to 
moderate rain may occur overnight. Several streams and rivers remain 
in flood this evening across Tazewell County, and will remain so 
into the morning hours of Friday. 

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when the 
threat of flooding is more difficult to see.

LAT...LON 3724 8173 3720 8168 3721 8156 3726 8150
      3727 8142 3734 8136 3723 8123 3721 8128
      3717 8127 3715 8133 3713 8126 3709 8128
      3704 8146 3701 8144 3699 8148 3702 8147
      3693 8168 3698 8171 3696 8178 3714 8190

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 11:05 AM EST, 28 minutes earlier.

Area forecast discussion, Feb 6, 11:05 AM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
1105 AM EST Thu Feb 6 2020

.SYNOPSIS...
A slow moving cold front and a strong upper level jet stream will
bring abundant rainfall to the region through tonight. A northwest
flow and falling temperatures will support some mountain snow
showers Saturday and Saturday night. After a period of dry weather
on Sunday, an approaching cold front will bring an increasing chance
of showers to the area on Monday and Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1105 AM Thursday...

Tornado Watch in effect through 5pm for southern/southeastern CWA.

Wedge front remains situated right along our southern CWA border.
Moderate to at times heavy rain continues, becoming a bit more
convective in nature to our southwest. Could see some stronger
convection approach the Wedge front from the SW, that could promote
some boundary interaction. Migration of said front north could open
us up to the possibility of some strong to severe storms along with
a low end Tornado threat.

Previous valid discussion...

Flood Watch in Effect through Friday Morning.
Several Areal and River Flood Warnings are in effect.

Rain showers have begun to slacken overnight, with the heaviest
precipitation awaiting us Thursday afternoon.  With total QPE
ranging from 0.5 to 1 inch across the area for Wednesday, the stage
is set for potential flooding on Thursday.  Thunderstorms are
possible from the NC mountains through Southside VA tomorrow.  The
high rainfall rates in these storms could cause localized rapid rise
flooding in areas with poor drainage or low lying areas.
&&

.SHORT TERM /FRIDAY and FRIDAY NIGHT/...
As of 500 AM Thursday...

As the front driving these storms exits to our east Friday morning,
expect rain showers to clear out for everywhere except for the
western slopes of the mountains.  Winds shift to the northwest on
Friday, and as the colder air moves into the area, some upslope snow
showers are possible Friday night into Saturday morning.
&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 500 AM Thursday...

Saturday will be largely dry, excepting some lingering upslope in
the morning.  A weak shortwave will come south from the Ohio River
valley late Saturday night to bring the chance of some snow
stretching close to the Blue Ridge.  Without a stronger shot of
arctic air, however, expect accumulations to be light or nonexistent.

Temperatures Thursday in the 50s/lower 60s as we have been recently.
Following the frontal passage on Friday, temperatures for the
weekend will become more normal for February, with highs in the
30s/40s, and lows approaching or dropping below freezing.
&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 720 AM EST Thursday...

While much of the area has temporarily returned to VFR ceilings and
visibilities, conditions are expected to worsen again to IFR/MVFR
levels as we progress into the mid to late morning. Numerous rounds
of showers are expected today, along with the potential for some
isolated thunderstorms across the southeastern section of the area.
A cold front will cross the area tonight, and we will transition to
northwest flow across the region and gusty conditions across the
mountains. Upslope rain showers are expected across the preferred
regions of southeast West Virginia, south into the Northern Mountains
of North Carolina. As the night progresses, enough cold air will enter
the area for a transition for some snow showers.

Today, low level winds will be very strong across a low level
inversion in advance of the approaching cold front. Low level wind
shear will be possible for parts of the area until the cold front
crosses the region.

Extended Aviation Discussion...

Aviation conditions will be poor through the entire period
favoring IFR-MVFR at best. Rain showers Friday will transition
to mountains snow showers and snow flurries Friday night.
Scattered rain and snow showers with sub-VFR conditions are
possible during the weekend.

&&

.HYDROLOGY...
As of 1100 AM EST Wednesday...

Heavy rain/flooding event still appears to be on track over the next
48 hours but in still contending with QPF (forecast rainfall)
substantial uncertainties remain. Subtle shifts in the track of
mesoscale elements and banded features with heavier rainfall can
move water from one basin to another rather easily, especially in
the complex terrain and varied hydrology of the Blacksburg
Hydrologic Service Area (HSA). At this point in the proceedings,
with the vast bulk of the rain yet to come every major river basin
in the HSA still looks to be affected with significant rises but the
focus for heaviest rainfall and possible flooding remains the Dan
and lower Roanoke River basins. Forecast guidance from the various
River Forecast Centers have all been updated this morning and most
of the forecast points in all the major river basins are seen to
reach Action stage (usually a few feet below Minor flood stage) or a
bit higher. The Dan River from Wentworth NC to South Boston however
is currently shown going into the higher end of the Minor flood
category. It is worth noting that all of the flood stages on the Dan
were raised several feet last year, and these would have been
higher end Moderate floods back then. At Danville for example,
the current forecast crest just over 25 feet would have been
just below Major flood stage and around the 5th highest on
record (only since 1996 however) and close to the April 2017
flood event. So a lot of water moving through the system. River
Flood Warnings will likely be issued this evening or early
tomorrow as certainty increases and with the flood crests not
forecast until Friday or Saturday.

In addition to the river flood threat, the chances for flash
flooding remain substantial as well. Embedded higher rate
rainfall is possible on top of increasingly wet soils in what is
still the 'dead' of winter, a time of year with maximum runoff
efficiency. WPC Day 2 Excessive Rainfall Outlook valid 12z
Thursday to 12z Friday maintains a fairly broad area of Moderate
risk of rainfall exceeding flash flood guidance (the amount of
rain in a specific duration needed to bring most streams to
bankfull) across northwest NC and into south central VA. 3-hour
totals in excess of 2 to 2.5 inches could begin to initiate
runoff problems and several mesoscale models are showing such
rates during portions of that time window.

A Flood Watch exists for the entire HSA and that covers both river
flooding and the increased likelihood that pockets of flash flooding
may occur where rain bands track repeatedly across the same small
basins.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday morning for VAZ007-009>020-022>024-
  032>035-043>047-058-059.
NC...Flood Watch through Friday morning for NCZ001>006-018>020.
WV...Flood Watch through Friday morning for WVZ042>044-507-508.

&&

SYNOPSIS...Blaes
NEAR TERM...JJM/VFJ
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...Sleighter/RCS
HYDROLOGY...PC
Hazardous weather outlook, Feb 6, 11:12 AM EST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
1112 AM EST Thu Feb 6 2020

NCZ001-002-018-019-VAZ015>017-032>035-045>047-059-071615-
Ashe-Alleghany NC-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick-
Franklin-Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
1112 AM EST Thu Feb 6 2020

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-020-VAZ043-044-058-071615-
Surry-Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Halifax-
1112 AM EST Thu Feb 6 2020

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 28 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-071615-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
1112 AM EST Thu Feb 6 2020

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 6, 10:04 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 AM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      MARION                  36.83N 81.50W
02/06/2020                   SMYTH              VA   911 CALL CENTER

            NUMEROUS ROADS CLOSED ACROSS THE COUNTY DUE
            TO FLOODING, INCLUDING IN THE COMMUNITIES OF
            RURAL RETREAT, SUGAR GROVE AND IN SALTVILLE.

&&

16
Local storm report, Feb 6, 10:30 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     FLOOD            PEMBROKE                37.32N 80.64W
02/06/2020                   GILES              VA   DEPT OF HIGHWAYS

            US 460 CLOSED DUE TO WASHOUT NEAR PEMBROKE.
            REPORTED BY VDOT.

&&
Local storm report, Feb 6, 10:43 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 AM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     DEBRIS FLOW      1 SSW CERES             37.29N 81.16W
02/06/2020                   MERCER             WV   BROADCAST MEDIA

            MUDSLIDE REPORTED ALONG INGLESIDE RD JUST
            OUTSIDE OF THE BLUEFIELD, WV CITY LIMITS.

&&
Special weather statement, Feb 6, 10:45 AM EST, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
1045 AM EST Thu Feb 6 2020

NCZ003-004-020-061630-
Stokes-Yadkin-Surry-
1045 AM EST Thu Feb 6 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN YADKIN,
SOUTHEASTERN SURRY, AND STOKES COUNTY Until 1130 AM EST...

At 1044 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Nebo to Troutman. Movement was
northeast at 65 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.

Locations impacted include...
Yadkinville...
Pilot Mountain...
Walnut Cove...
East Bend...
and Danbury.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 3605 8074 3655 8045 3654 8003 3626 8004
      3626 8045 3622 8043 3621 8045 3614 8044
      3611 8051 3605 8050
TIME...MOT...LOC 1544Z 230DEG 57KT 3617 8061 3572 8091

MORROW
Local storm report, Feb 6, 10:52 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 AM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     FLOOD            3 WSW ASBURY            37.79N 80.62W
02/06/2020                   GREENBRIER         WV   TRAINED SPOTTER

            BLUE SULPHUR SPRINGS RD IS UNDERWATER WHERE
            IT PASSES OVER MUDDY CREEK.

&&
Local storm report, Feb 6, 11:17 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1117 AM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            5 N WAGONER             36.48N 81.40W
02/06/2020                   ASHE               NC   PUBLIC

            WATER FLOWING ACROSS HIGHWAY 16 BETWEEN
            CRUMPLER AND JEFFERSON.

&&

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:40 AM ESTAreal Flood WarningRNKSmyth, Tazewell12 hr
Feb 6, 8:38 AM ESTAreal Flood WarningRNKBland, Wythe12 hr
Feb 6, 9:36 AM ESTRiver Flood WarningRNKPittsylvania, City of Danville52 hr
Feb 6, 9:36 AM ESTRiver Flood WarningRNKHalifax, Pittsylvania, City of Danville3 days
Feb 6, 9:36 AM ESTRiver Flood WarningRNKHalifax4 days
Feb 6, 10:01 AM ESTAreal Flood WarningRNKGiles, Pulaski12 hr
Feb 6, 10:16 AM ESTRiver Flood WarningRNKHalifax, Smyth4 days
Feb 6, 10:38 AM ESTAreal Flood WarningRNKGrayson12 hr
Feb 6, 10:57 AM ESTSevere Thunderstorm WarningRNKHenry, Patrick48 min
Feb 6, 11:43 AM ESTSpecial Weather StatementRNKCity of Danville62 min
Feb 6, 11:48 AM ESTFlash Flood WarningRNKHalifax, Henry, Pittsylvania, City of Danville, City of Martinsville5 hr
Feb 6, 11:53 AM ESTFlash Flood WarningRNKCarroll, Grayson, Patrick6 hr
Feb 6, 3:37 PM ESTAreal Flood WarningRNKCampbell, Charlotte, Franklin, Halifax, Patrick, Pittsylvania6 hr
Feb 6, 5:08 PM ESTAreal Flood WarningRNKHalifax, Henry, Pittsylvania, City of Danville, City of Martinsville9 hr
Feb 6, 5:17 PM ESTRiver Flood WarningRNKTazewell21 hr
Feb 6, 5:17 PM ESTRiver Flood WarningRNKSmyth13 hr
Feb 6, 5:24 PM ESTAreal Flood WarningRNKCarroll, Grayson, Patrick6 hr

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.